# SDR 20010130CW006

- Difficulty date: January 8, 2001
- Submitted: January 30, 2001
- Operation: General aviation
- Aircraft: N407JR
- Make and model: Bell 407
- Aircraft serial: 53245
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Condition: Failed
- Location: T/R Drive Shaft
- Component: Oc Blower Assy, Bell
- Component part number: 407040030105
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

T/ROTOR,  D/SHAFT BEARING PN 407340339101 FAILED.  RESULTING IN THE LOSS OF BALL BEARINGS, SEALS AND GREASE.  DAMAGE TO THE FOLLOWING ITEMS WAS CAUSED BY BEARING FAILURE.  BEARING WAS INSTALLED IN NR1 POSITION OF TAIL ROTOR HANGER BEARINGS.  DAMAGED ITEMS TO FOLLOW:  IMPELLER ASSY, FER OIL COOLER BLOWER, HOUSING, COVER , HANGER SUPPORT, BOTH BEARINGS, BOTH ADAPTERS ON FWD AND AFT END OF SHAFT.IMPROVEMENTS NEED TO BE MADE IN BEARING DURABILITY AND ABILITY TO RETAIN GREASE FROM BEING FORCED OUT BY SUCTION CAUSED FROM IMPELLER ROTATION.
